Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 248, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 12, 2001, 10:06 AM CDT for Cuming County, Stanton County, Wayne County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 10:06 AM CDT (15:06 UTC)
- Expired
- Jun 12, 2001, 10:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cuming County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 10:50 AM CDT | Hail 0.75 | Bancroft, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2590 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:13 AM CDT, 6 hours 53 minutes earlier.
Area forecast discussion, Jun 12, 3:13 AM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 313 AM CDT TUE JUN 12 2001 MAIN FORECAST CONCERNS CONTINUE TO BE THUNDERSTORMS AND TEMPERATURES. IN THE SHORT TERM...RUC HAS DONE THE BEST JOB WITH CONVECTION... ORRECTLY LEAVING OUR CWA CAPPED OVERNIGHT. IT INDICATES INCREASING 850 WINDS FROM THE S THIS MRNG WITH N/S MOISTURE AXIS FROM SRN PLAINS TO CNTRL/E NEBRASKA INTERSECTING THE MAIN E/W AXIS FROM NORTHEAST NEB INTO SRN WI...WITH VERY STRON THETA E ADVN FROM N CNTRL NEB INTO SERN SD. THIS SUGGESTS THAT SFC FRONT CURRENTLY LNK AND OMA VCNTY WILL BEGIN MOVING NORTH...AND CURRENT TSTMS IN WESTERN NEB WILL TEND TO DEVELOP NORTHEAST INTO BEST THETA E ADVN...POSSIBLY CLIPPING OUR NW COUNTIES. HOT TEMPS IN LOW-MID 90S SHOULD PREVAIL AGAIN TODAY ALONG AND S OF THE SFC FRONT. 850 TEMPS ARE SLIGHTLY COOLER THAN YDA...BUT NOT MUCH. FRONT MAY NOT MAKE IT THRU FAR NORTHERN COUNTIES. WILL BE INFLUENCED BY 06Z MESOETA WHEN AVBL. THREAT VERY STRONG CONVECTION DEVELOPS BY LATE AFTN NEAR AND N OF THE FRONT AS INCREASING LOW LEVEL MOISTURE AND HOT CAP AT MID LEVELS RESULT IN VERY UNSTABLE AIRMASS. AM IN GENERAL AGREEMENT WITH SPC SCENARIO...BUT FEEL THAT CAP IS LIKELY TO BE STRONG ENOUGH TO PUSH BEST CONVECTIVE THREAT SOMEWHAT FARTHER NORTH. WHILE CONVECTIVE THREAT CONTINUES IN THE NORTH TONIGHT...CENTRAL AND SRN ZONES LOOK QUITE WARM WITH MID LEVEL CAP HOLDING AND STRONG LLJ DEVELOPING. SE AND CENTRAL ZONES APPEAR TO HAVE BEST CHC TSTMS WED AFTERNOON AND NIGHT AS 850 MB MOIST AXIS MOVES SLOWLY EWD INTO THE AREA...700 CAP ERODES...AND UPPER DIVERGENCE IS SUGGESTED WITH VIGOROUS CLOSED 500 MB LOW APPROACHING ALONG WITH FAVORABLE QUAD OF JET SPEED MAX. NW ZONES APPEAR TO HAVE A LOWER POP AS SFC FRONT PASSES THRU EARLIER IN THE DAY. THE TIMING OF THIS FRONT IS SOMEWHAT UNCERTAIN BY THEN...HOWEVER...AND MODELS DIFFER SUBSTANTIALLY IN DETAILS.) THEY HAVE TENDED TO BE TOO FAST RECENTLY...BUT NEW ETA ACTUALLY SPED UP WEST COAST SYSTEM FROM PREVIOUS RUN...AND NEW MRF/AVN ARE FASTER THAN ECMWF. NO BIG CHANGES TO EXTENDED. .OMA...NONE. POLLACK
In the hours before
Special weather statement, Jun 12, 5:58 AM CDT, 4 hours 8 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 558 AM CDT TUE JUN 12 2001 THERE IS GOOD CHANCE THAT STORM SPOTTERS WILL BE REQUIRED LATE THIS AFTERNOON AND EARLY TONIGHT OVER NORTHEAST NEBRASKA...AND A SLIGHT CHANCE FROM EAST CENTRAL NEBRASKA INTO WEST CENTRAL IOWA. A WARM FRONT IS FORECAST TO LIFT INTO NORTHEAST NEBRASKA THIS AFTERNOON. HOT...HUMID AND UNSTABLE AIR WILL BUILD TO THE SOUTH OF THE FRONT...BUT THUNDERSTORMS ARE EXPECTED TO BE SUPPRESSED BY A CAP OF WARM AIR ALOFT. THERE IS A GOOD CHANCE THAT THIS CAP WILL BE BROKEN IN NORTHEAST NEBRASKA IN THE LATE AFTERNOON OR EVENING... ESPECIALLY TO THE NORTHWEST OF A LINE FROM SCHUYLER TO DECATUR. IT IS LESS LIKELY THAT THE CAP WILL BREAK TO THE SOUTH OF THE WARM FRONT. DUE TO THE MOIST AND VERY UNSTABLE AIR BELOW THE CAP...ANY THUNDERSTORMS THAT DEVELOP WILL HAVE A CHANCE TO BECOME SEVERE. THE GREATEST THREATS WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS...BUT ENOUGH WIND SHEAR WILL BE AVAILABLE IN NORTHEAST NEBRASKA FOR TORNADOES TO BEY POSSIBLE. POLLACK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:10 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 35 min |
| Jun 12, 10:37 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 23 min |
| Jun 12, 10:44 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming | 46 min |
| Jun 12, 10:59 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 31 min |
| Jun 12, 11:26 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 19 min |
| Jun 12, 6:41 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 49 min |
| Jun 12, 9:24 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 36 min |
| Jun 12, 11:16 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 44 min |
| Jun 12, 11:56 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 19 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.